Q. Why am I having spotting after taking Femosten Conti?

Answered by
Dr. Sree Gouri Sr
and medically reviewed by Dr. Hemalatha
Published on Jan 16, 2020 and last reviewed on: Jan 21, 2020

Hello doctor,

I have been on Femosten Conti for several months and have changed from a different HRT medication which was also the brand Femosten, but I cannot recall its name. I commenced on the first medication to manage menopausal symptoms. It has certainly helped with the symptoms, especially the Femosten Conti. I have noticed some spotting on occasion. It is very minimal. I wear panty liners so note any discharge or bleeding. It is what I would describe as infrequent. I am not sure if I should see my GP about this.

Dr. Sree Gouri Sr

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

Thank for the query. I can understand your concern.

Femoston conti contains Dydrogesterone and Estradiol hemihydrate means combination of progesterone and estrogen to treat the symptoms of menopause. Usually prolonged use of hormone replacement therapy is not recommended. If using for prolonged periods, then regular general checkup is advised to diagnose any problems related to hormonal use. Irregular spotting after menopause should be considered seriously as sometimes it may indicate some problem. Usual causes are atrophic endometrium, cervical erosion, increased endometrial thickness, etc. HRT is not advisable in case of unknown cause of pelvic bleed usually. So, please consult your gynecologist once, get examined and go for pap smear test and ultrasound with this workup the possible cause of your problem can be identified and treated. If symptoms of menopause are minimal, then herbal extracts like Estro G are better with less side-effects. Hope I have answered your question. I will be happy to answer any further follow up questions. Take care.


The Probable causes:

Increased endometrial thickness.

Investigations to be done:

Pap smear, and ultrasound.

Differential diagnosis:

Side effects.

Probable diagnosis:

Increased endometrial thickness.

Treatment plan:

To be evaluated.

Preventive measures:

Better to avoid prolonged use.

Regarding follow up:

If needed.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I am nearing menopause and periods have become irregular. How to manage?

Query: Hi doctor, I am 48 years old. I have been experiencing irregular periods, which I realize as normal as I am entering menopause age. Last month, I did not get my period. But, this month it has been a heavy and lengthy one for more than 17 days now. I felt the normal fatigue and today, I have been fe...  Read Full »

Does spotting after I-pill rule out pregnancy?

Query: Hello doctor, My wife started her last menstrual cycle on the 22nd of the previous month. We had protected sex on the 27th of the previous month. Unfortunately, the condom ruptured but, I was able to pull it out a few seconds before ejaculating. Just to be safe, she took an I-pill seven hours after ...  Read Full »

Is doing embryo transfer on day 55 with 7.7 mm lining fine?

Query: Hello doctor,I am undergoing an IVF FET cycle. My eggs were retrieved in cycle three months back and this cycle the doctor has planned an embryo transfer. I am on 5 Progynova tablets three times a day plus Oestrogel in the evening. I also had a GSCF. Is this high dose okay? My lining is 7.7 mm and t...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.